ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Conditional linearization in nonlinear random vibration

Iyengar, RN and Rao, D (1996) Conditional linearization in nonlinear random vibration. In: Journal of Engineering Mechanics, 122 (3). pp. 197-200.

[img] PDF
Restricted to Registered users only

Download (432kB) | Request a copy
Official URL: http://ascelibrary.org/emo/resource/1/jenmdt/v122/...


In this paper, an improved probabilistic linearization approach is developed to study the response of nonlinear single degree of freedom (SDOF) systems under narrow-band inputs. An integral equation for the probability density function (PDF) of the envelope is derived. This equation is solved using an iterative scheme. The technique is applied to study the hardening type Duffing's oscillator under narrow-band excitation. The results compare favorably with those obtained using numerical simulation. In particular, the bimodal nature of the PDF for the response envelope for certain parameter ranges is brought out.

Item Type: Journal Article
Publication: Journal of Engineering Mechanics
Publisher: American society of civil engineers
Additional Information: Copyright of this article belongs to American society of civil engineers.
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 21 Apr 2011 09:43
Last Modified: 21 Apr 2011 09:43
URI: http://eprints.iisc.ac.in/id/eprint/37086

Actions (login required)

View Item View Item